my finger nails are rubbish from chemo but they were fine when I was in tamox.... They look like I have a serious nail biting and nicotine habit.... As what is left of the tips are yellowish..... I actually used to bite my nails til I was in my early 20s and hate the fact I have no nails now... Def would never bite them on purpose now.
For my itchy skin I just aqueous cream.... It's no t been so bad over the last 5 months as I stopped tamox to have chemo so not been havin any problems but no doubt will start up again when I go bad on them.
But the constipation, dry eyes and dry mouth are past and parcel of my chemo SEs so didn't manage to avoid them.
Good morning Gals!
Ditto with the itching and really rubbish nails! I lost most of my nails during chemo - nice. My toe nails have all grown back know but are very ridged and stripey! But with a coat of nail polish they look great! finger nails are just rubbish. They grow only very very slightly then split and flake off again! they do not look attractive and I find myself hiding them alot- not easy when you are a nurse!! I have been putting a strengthening treatment (Sally Hanson) on them for weeks now which does give them a nice gloss but it does not do what it says on the tin!! longer stronger nails in a week - poppy cock!!!! not if you have had chemo!! but I keep putting it on to seal the flakes. I still get split skin around my thumbs mostly - which is jolly painful! Getting really bored of this now. I finished chemo and herceptin back in 2010 and rads begining of Feb 2011. Been on the tamox for a year now. So what I want to know is when do your nails start to get stronger and when will the itching stop!!! Lulu34 I too itch mostly on my legs and across my tummy. I have been pretty much bathing in moisturising cream!
Can chime in here with the itchy skin etc! First had chemo early 2008 and then in 2010, was on tamox. for 2 1/2 years and now femara (letrazole). My hands have been itchy since first round and have got worse - last summer I had to get steroid cream from the Drs which helps somewhat, but I still need to moisturise loads. My nails have also been a lot weaker in the year since femara started, but do seem to be improving a little. May be worth a visit to your GP if this continues to bother you.
This has been a new development for me too. Only in the last week I've really noticed it. I escaped with surgery and RADS, no chemo and finished pretty unscathed in November but nails are now peeling at edges. I was given biotene gel sample by my dentist if you don't want to go to the expense of buying but want to try.
I'm on zoladex and arimidex and for the last few months have had weak, soft, splitting nails out of the blue! My nails were absolutely fine through chemo etc and until recently were no problem. I do have eczema which has been worse too. I have been on hormone stuff for 4 yrs now and can only assume that the combination of the effects of that putting me in early menopause and the cold weather has had it's effect. Vitamin E rubbed into the nails can help a bit but it needs to be a 'proper' one. I'm just hoping the spring/summer will bring improvements.
I get dry itchy skin on tamoxifen.... Especially on legs and tummy and in my left boob from my first BC 6 years ago bu think that's maybe more nerve damage.... I use aqueous cream to help... Slathered on loads and it helps to soothe it.... Usually happens at night.
I find the tamox really dries my out every where.... Dry eyes which I need drops for, constipating and have laxies, dry skin and have aqueous, dry mouth and have biotene gel.... Also get fluid retention in my legs think it gets deposited there from everywhere else in my body and may contribute to the itchy legs but have water tablets for that which does help.
Am on Tamoxifen and Herceptin and have dry flaky nails and the little red sore/itchy spots on the insides of my fingers. Not sure which meds are to blame! Find Eumivate cream settles it down and using Sally Hanson nail strengthener on my nails.
Not sure what to call this post or even if it is in the right section. I'm in my 2nd year of hormone treatment following surgery, chemo an rads plus herceptin. These treatments did an still do impact on my body ( bone aches an lack of sleep ) but have developed in the last 4 months approx, skin & nail probs which I dont know if they are related to s.e to treatments or not.My finger nails prior to b.c were always good - grew strong and did not break or split. Not now - they split at the sides when short an then break off! Ok not the end of the world. My skin, especially arms, hands an back is so sensitive.Itchy an sore. Have areas of peeling as if I've been in the sun. Also areas of red an little raised dots - all itcy.